MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the radiopaque marker slid down the crosscath support catheter during a left lower extremity angiogram procedure for treatment of a calcified lesion.The complaint device was placed in the right groin in order to treat the common femoral artery.An ansel sheath and roadrunner wire were being used inside the complaint device at the time.No additional procedures or interventions were required.No adverse events have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The functional test and visual inspection of the returned device confirmed that biomatter was present both in and on the device.Scratches were also noted as white marks inside of the catheter.A pinched kink was noted 1mm after the first marker band.The strain relief was removed and a 7mm compressed section was noted.A wire checker was advanced from the hub; however, it stopped at a compressed section 2.7cm in length 14.7cm from the distal tip.The wire was also advanced from the distal tip but stopped at the third band from the proximal end.Except for the third marker brand, which was smashed and sharp, the device tip was in round with no notable damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.However, this marker band misplacement nonconformance was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures revealed no gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device, but may lie with patient condition as reported calcification may have moved the marker band.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7866120
Report Number1820334-2018-02549
Device Sequence Number19310581
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)210627(10)8980710
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Device Lot Number8980710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1